Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 55, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 1, 2022, 8:39 PM EDT for Houston County, Pulaski County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2022, 8:39 PM EDT (00:39 UTC)
- Expired
- May 1, 2022, 9:00 PM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
768
WUUS52 KFFC 020039
SVRFFC
GAC153-235-020130-
/O.NEW.KFFC.SV.W.0055.220502T0039Z-220502T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
839 PM EDT Sun May 1 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Pulaski County in central Georgia...
Southeastern Houston County in central Georgia...
* Until 930 PM EDT.
* At 838 PM EDT, a severe thunderstorm was located over Grove Park,
or near Perry, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Unadilla, Hayneville, Browndale, Ocmulgee Public Fishing Area, Sand
Bed, Grovania, Elko, Grove Park, Kathleen, Klondike and
Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3232 8376 3238 8376 3255 8357 3244 8349
3241 8348 3240 8350 3237 8347 3228 8361
3229 8361 3229 8370 3228 8370 3228 8372
TIME...MOT...LOC 0038Z 232DEG 17KT 3236 8371
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
290
WWUS52 KFFC 020100
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
900 PM EDT Sun May 1 2022
GAC153-235-020110-
/O.CAN.KFFC.SV.W.0055.000000T0000Z-220502T0130Z/
Pulaski GA-Houston GA-
900 PM EDT Sun May 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI AND
SOUTHEASTERN HOUSTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3232 8376 3238 8376 3255 8357 3244 8349
3241 8348 3240 8350 3237 8347 3228 8361
3229 8361 3229 8370 3228 8370 3228 8372
TIME...MOT...LOC 0057Z 232DEG 17KT 3242 8361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:59 PM EDT, 40 minutes earlier.
Area forecast discussion, May 1, 7:59 PM EDT, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 759 PM EDT Sun May 1 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 325 PM EDT Sun May 1 2022/ SHORT TERM /Tonight through Monday Night/... Challenging short term forecast in order as decaying MCS and associated cloud cover moves across the area. As a result...surface destabilization was delayed a bit today and convective initialization became offset into regions which were less impacted by the high clouds. Nonetheless...CAMs struggled to get a handle on convection this afternoon. In addition very diffuse front drifting into N GA could act as a weak focus later today. With little shear around...any storm development will be aided by differential heating and modest instabilities across the area as well as fairly decent mid level lapse rates near 7 deg c/km. Much of the guidance was indicating 50 to as high as 70 pops today but curtailed it given the other limiting factors to more of a 30 to 50 pop this afternoon and evening. Any storms which develop should subside not long after sunset. For Monday...weak front becomes diffuse as weak mid level ridging to slightly SW flow aloft develops over the area ahead of a deepening trough over the western and central US. Models hinting at a subtle short wave moving through the slightly SW flow Monday evening. Model consensus and NBM not all impressed with anything widespread...however a few CAMs hinting at a little more TS coverage particularly across northern GA later on Monday. For now..kept NBM guidance in place with a slight tick upward in pop forecast. Stellman LONG TERM /Tuesday through Sunday/... Unsettled weather is on tap for much of the extended forecast period. Two frontal boundaries should impact the CWA with a chance for showers and thunderstorms each day. Not only will there be a return to a more diurnal pattern for convection, max temps will remain around 5 to 10 degrees above normal through the week. A zonal flow pattern will be in place aloft for much of next week. The fast flow will allow for several pieces of shortwave energy to move from west to east in the flow, until a longwave trough moves through late in the week/early in the weekend. The flow will also ultimately be a player on where a frontal boundary sets up during the early part of the week. High pressure will be in place across the western Atlantic on Tuesday, with good southerly flow continuing to usher in low level moisture off of the GOMEX ahead of a weak front. This front should begin to approach the CWA late on Tuesday and then stall across northern GA by early Thursday. This front should remain in place (and parallel to the flow aloft) through late Friday. The front should begin to make a push northward late Friday ahead of a sharper cold front. This second front looks to move through during the early part of the weekend and is associated with a longwave through moving through. The stalled front will provide focus for mostly diurnal showers and thunderstorms through the middle of the week. Any pieces of shortwave energy in the flow will help initiate/enhance any convective development. A more organized round of showers and thunderstorms will be possible with the sharper cold front next weekend. NListemaa && .AVIATION... 00Z Update... VFR conditions expected thru the forecast though there could be some isold SHRA/TSRA at KCSG and KMCN thru 02Z this evening. Patchy MVFR vsbys may also be possible between 09 and 12Z this morning at airports prone to radiational cooling fog. Light W sfc winds tonight will become SW 5-9kts after 15Z Mon. //ATL Confidence...00Z Update... Medium confidence on SHRA/TSRA coverage this evening. Medium confidence on cigs/vsbys tonight. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 61 85 63 86 / 20 5 10 30 Atlanta 62 85 64 86 / 20 10 10 20 Blairsville 54 82 58 81 / 20 5 20 40 Cartersville 59 85 63 86 / 20 10 20 30 Columbus 62 86 63 88 / 30 20 10 20 Gainesville 61 85 63 84 / 20 10 10 30 Macon 61 88 63 89 / 30 20 10 20 Rome 59 87 63 86 / 20 10 20 30 Peachtree City 60 85 62 86 / 20 20 10 20 Vidalia 64 88 66 89 / 40 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....KAL AVIATION...SNELSON
Hazardous weather outlook, May 1, 9:55 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 955 AM EDT Sun May 1 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 955 AM EDT Sun May 1 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Scattered to numerous showers and thunderstorms are forecast today along and ahead of a cold front. No severe storms are expected but gusty winds and occasional lightning could be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered showers and thunderstorms are possible each day across the forecast area, especially in the afternoons and evenings. Potential hazards with any storms that develop include gusty winds, lightning, and brief periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 1, 7:14 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT Sun May 1 2022
GAZ092-093-104-012345-
Macon GA-Schley GA-Sumter GA-
714 PM EDT Sun May 1 2022
...A strong thunderstorm will impact portions of southwestern Macon,
southeastern Schley and northeastern Sumter Counties through 745 PM
EDT...
At 713 PM EDT, a strong thunderstorm was near New Era, or near
Americus, moving northeast at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Andersonville, Andersonville National Historic, Methvins,
Bumphead, New Era, La Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3200 8421 3216 8432 3224 8409 3216 8403
3215 8403 3213 8401 3212 8401 3211 8400
3210 8400 3210 8399 3208 8398 3207 8399
3206 8398
TIME...MOT...LOC 2313Z 238DEG 5KT 3212 8420
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 1, 7:44 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EDT Sun May 1 2022
GAZ092-093-104-105-020015-
Macon GA-Schley GA-Dooly GA-Sumter GA-
744 PM EDT Sun May 1 2022
...A strong thunderstorm will impact portions of southeastern Macon,
Dooly, southeastern Schley and northeastern Sumter Counties through
815 PM EDT...
At 743 PM EDT, a strong thunderstorm was near Pennington, or 7 miles
south of Oglethorpe, moving northeast at 25 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Oglethorpe, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, New Era, Flint River Wma, Pennington, Andersonville National
Historic, Drayton, Clearview, Methvins and Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3205 8409 3210 8418 3219 8421 3237 8394
3215 8370 3207 8388 3204 8397
TIME...MOT...LOC 2343Z 236DEG 20KT 3218 8404
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:11 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 30 min |
| May 2, 6:05 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.